The possible side effects of testosterone tablets include sexual dysfunction, hair loss, acne, male breast enlargement, male prostate enlargement, hormonal acne, and enlargement of the prostate. The list goes on. Most users of these supplements have no idea that they could be taking something dangerous to their health. Often they just assume that it is the cost of the supplement that is causing their problems. In the long run, though, paying the price for these pills without knowledge can cause a whole lot more harm than good.
DHT is a type of hormone that many men produce when they are still in their puberty years. It binds to the hair follicles and the prostate gland. When testosterone levels drop, the DHT hormone is produced even more. This can cause a man’s testicles to shrink until they fall out, leaving him with a hairy chest and a painful prostate. These side effects of testosterone pills can be stopped by discontinuing the use of the hormone, but this may not be an option for older men or those who have already reached the age of forty.
Testosterone may cause the body to make more red blood cells. This increased red blood cell count raises the risk of developing heart disease. Men who have high testosterone levels are more likely to develop atherosclerosis, which is a condition that causes the buildup of cholesterol in the arteries and increases the risk of heart attack and stroke. It should also be mentioned that there is a correlation between testosterone levels and prostate cancer, so users of these products who have already had prostate cancer should be monitored for signs of these side effects.
Some believe that the side effects of testosterone therapy are actually beneficial. They argue that increased red blood cell mass can lead to weight loss, reduced cholesterol levels, and increased energy. However, since the changes in hormonal levels that accompany puberty also occur during old age, this change is more likely to be harmful than it is beneficial. Testosterone therapy can slow the aging process, but its side effects cannot be overlooked.
The swelling in the feet and ankles that are a common side effect of testosterone may cause some people to seek medical attention. This swelling can be caused by the body trying to increase its circulation. However, medical attention should be sought if the swelling does not go away within a week or if there is pain. In rare cases, the swelling can be kidney-related and requires immediate medical attention. This should be the first thing to mention to any doctor if you experience pain in the lower legs or ankles that does not go away.
Hypertension is one of the most common side effects of testosterone therapy. Testosterone increases blood pressure and may cause an increased risk of hypertension. If this is something that is of concern to you, talk to your doctor and consider medication to control your blood pressure. You may also want to check with your doctor about an anti-hypertensive medication that may be suitable as a side-effect-free addition to your testosterone regimen.
Infections are yet another side effect of testosterone therapy that men commonly mention. Genital warts and cancers of the prostate are just two of the diseases that can be caused by long-term hormone therapy. Long-term testosterone therapy is linked to an increased risk of cancer and infections, so the prevention of these is of great importance. Discuss the possibility of an infection with your doctor and you will be better able to prevent an infection from occurring.
Perhaps the most common and potential side effects of testosterone supplements are erectile dysfunction and decreased sex drive. While the decrease in sex drive is felt like a temporary phase, because of the decreased production of testosterone, it is important to address this issue as soon as possible. There are medications that can be taken to address the condition and the best course of action is to discuss the situation with your doctor. No matter what type of potential side effects you are experiencing with your testosterone therapy, it is important to discuss any potential risks with your doctor.